Degenerate Bifurcation of Two-Fold Doubly Connected Uniformly Rotating Vortex Patches

Yuchen Wang , Xin Xu , Maolin Zhou

Peking Mathematical Journal ›› : 1 -60.

PDF
Peking Mathematical Journal ›› :1 -60. DOI: 10.1007/s42543-026-00128-3
Original Article
research-article
Degenerate Bifurcation of Two-Fold Doubly Connected Uniformly Rotating Vortex Patches
Author information +
History +
PDF

Abstract

This paper investigates the existence of uniformly rotating, doubly connected vortex patch solutions to the 2D incompressible Euler equation in the plane. These solutions bifurcate from concentric annulus at critical inner-to-outer radius ratios characterized by a high degeneracy in the linearization—the kernel is two-dimensional and the transversality condition fails. Our result settles the existence problem for specific degenerate cases left unresolved in [Adv. Math. 302, 799-850 (2016)].

Keywords

Uniformly rotating vortex patch / Incompressible Euler equation / Degenerate bifurcation / 35Q31 / 37K50 / 76B47

Cite this article

Download citation ▾
Yuchen Wang, Xin Xu, Maolin Zhou. Degenerate Bifurcation of Two-Fold Doubly Connected Uniformly Rotating Vortex Patches. Peking Mathematical Journal 1-60 DOI:10.1007/s42543-026-00128-3

登录浏览全文

4963

注册一个新账户 忘记密码

References

[1]

Bertozzi AL, Constantin P. Global regularity for vortex patches. Comm. Math. Phys., 1993, 152(1): 19-28.

[2]

Buffoni, B., Toland, J.: Analytic Theory of Global Bifurcation—An Introduction. Princeton Ser. Appl. Math., Princeton University Press, Princeton, NJ (2003)

[3]

Burbea, J.: Motions of vortex patches. Lett. Math. Phys. 6(1), 1–16 (1982)

[4]

Castro, A., Córdoba, D., Gómez-Serrano, J.: Uniformly rotating analytic global patch solutions for active scalars. Ann. PDE 2(1), Art. No. 1, 34 pp. (2016)

[5]

Chemin, J.-Y.: Persistance de structures géométriques dans les fluides incompressibles bidimensionnels. Ann. Sci. École Norm. Sup. (4) 26(4), 517–542 (1993)

[6]

Crandall M, Rabinowitz P. Bifurcation from simple eigenvalues. J. Funct. Anal., 1971, 8: 321-340.

[7]

De la Hoz, F., Hassainia, Z., Hmidi, T.: Doubly connected V-states for the generalized surface quasi-geostrophic equations. Arch. Ration. Mech. Anal. 220(3), 1209–1281 (2016)

[8]

De la Hoz, F., Hmidi, T., Mateu, J., Verdera, J.: Doubly connected $V$-states for the planar Euler equations. SIAM J. Math. Anal. 48(3), 1892–1928 (2016)

[9]

García, C., Hmidi, T., Mateu, J.: Time periodic solutions close to localized radial monotone profiles for the 2D Euler equations. Ann. PDE 10(1), Art. No. 1, 75 pp. (2024)

[10]

García C, Hmidi T, Soler J. Non uniform rotating vortices and periodic orbits for the two-dimensional Euler equations. Arch. Ration. Mech. Anal., 2020, 238(2): 929-1085.

[11]

Hassainia Z, Masmoudi N, Wheeler MH. Global bifurcation of rotating vortex patches. Commun. Pure Appl. Math., 2020, 73(9): 1933-1980.

[12]

Hmidi, T., Mateu, J.: Bifurcation of rotating patches from Kirchhoff vortices. Discrete Contin. Dyn. Syst. 36(10), 5401–5422 (2016)

[13]

Hmidi T, Mateu J. Degenerate bifurcation of the rotating patches. Adv. Math., 2016, 302: 799-850.

[14]

Hmidi T, Mateu J, Verdera J. Boundary regularity of rotating vortex patches. Arch. Ration. Mech. Anal., 2013, 209(1): 171-208.

[15]

Hmidi T, Renault C. Existence of small loops in a bifurcation diagram near degenerate eigenvalues. Nonlinearity, 2017, 30(10): 3821-3852.

[16]

Hmidi, T., Xue, L., Xue, Z.: Doubly connected V-states in geophysical models: A general framework. arXiv:2504.08143 (2025)

[17]

Kielhöfer, H.: Bifurcation Theory—An Introduction with Applications to Partial Differential Equations, 2nd edn. Appl. Math. Sci., vol. 156, Springer, New York (2012)

[18]

Kiselev, A., Luo, X.: Illposedness of $C^2$ vortex patches. Arch. Ration. Mech. Anal. 247(3), Art. No. 57, 49 pp. (2023)

[19]

Kriegl, A., Michor, P.W.: The Convenient Setting of Global Analysis. Math. Surveys Monogr., vol. 53, American Mathematical Society, Providence, RI (1997)

[20]

Lanza de Cristoforis, M., Preciso, L.: On the analyticity of the Cauchy integral in Schauder spaces. J. Integral Equations Appl. 11(3), 363–391 (1999)

[21]

Lanza de Cristoforis, M., Rogosin, S.V.: Analyticity of a nonlinear operator associated to the conformal representation of a doubly connected domain in Schauder spaces. Complex Var. Theory Appl. 44(3), 193–223 (2001)

[22]

Liu P, Shi J, Wang Y. Bifurcation from a degenerate simple eigenvalue. J. Funct. Anal., 2013, 264(10): 2269-2299.

[23]

Majda, A.J., Bertozzi, A.L.: Vorticity and Incompressible Flow. Cambridge Texts Appl. Math., vol. 27. Cambridge University Press, Cambridge (2002)

[24]

Marchioro, C., Pulvirenti, M.: Mathematical Theory of Incompressible Nonviscous Fluids. Appl. Math. Sci., vol. 96, Springer-Verlag, New York (1994)

[25]

Roulley E. Vortex rigid motion in quasi-geostrophic shallow-water equations. Asymptot. Anal., 2023, 133(3): 397-446.

[26]

Serfati P. Une preuve directe d’existence globale des vortex patches $2$D. C. R. Acad. Sci. Paris Sér. I Math., 1994, 318(6): 515-518.

[27]

Yudovich, V.: Non-stationary flows of an ideal incompressible fluid. Zh. Vychisl. Mat. Mat. Fiz. 3, 1032–1066 (1963) (in Russian)

Funding

National Science Foundation of China(11831009, 12471110)

National Science Foundation of China(12271437,11971498)

National Key Research and Development Program of China(2021YFA1002400)

Rights & permissions

Peking University

PDF

0

Accesses

0

Citation

Detail

Sections
Recommended

/

〈 〉